|PEP with Zerit and Videx ONLY ??
Sep 7, 2006
thanks for taking the time to read my (short) question...
Eight weeks ago i had a sexual contact with an HIV+ man.
I went to the hospital for PEP and the doctor prescribed me Zerit and Videx only. I must say i got the drugs for a month for free because apparantly the producing company donated them to the clinic. Afterwards i read on several websites that those two drugs should usually be administrated together BUT WITH A THIRD ONE.
Is there any evidence of only zerit and videx as pep being (much) less effective ??? Was this a mistake of my doctor? or have i been part of some medical large scale experiment ? (stress is making me have crazy visions)
now eight weeks later i'm having fevers, nightly sweating, ulcers in my mouth, swollen lymph nodes in my neck... so i'm a bit worried (as al of us here i guess)
thanks for taking the time to answer my question :)
| Response from Dr. Frascino
Using two nucleoside reverse transcriptase inhibitors (NRTIs), of which Zerit and Videx would be included, is considered "basic PEP." There is also "expanded PEP," which uses three drugs often two NRTIs and a non-nucleoside reverse transcriptase inhibitor (NNRTI) or a protease inhibitor (PI). There are a variety of reasons why one regimen would be selected over another. As I have frequently stated in this forum, I believe anyone who has had an HIV exposure significant enough to warrant PEP should have an evaluation by an HIV specialist.
The HIV specialist would (1) document the severity of the exposure, (2) prescribe or adjust or optimize the PEP regimen if PEP is warranted, (3) manage PEP-related toxicities or side effects and (4) arrange for and interpret the post-PEP HIV tests.
Chances are your Zerit and Videx combo was effective, even though I doubt an HIV specialist would have recommended that particular combination. I would recommend you continue with your post-PEP HIV tests per the guideline recommendations. (I'm assuming you completed your full 28-day course of PEP.) If you are having fevers and other symptoms, you should be evaluated by your general medicine physician, as there are many potential causes for symptoms such as these other than HIV.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bronchitis After Sucking Penis Worried I Have HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Stinging Pain After Precum Touching Vagina Worried I Have HIV
- Swollen Lymph Nodes After Rubbing Penis Worried I Have HIV
- Can You Use Cipro To Treat A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.